Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 16, 2012, 4:10 PM EDT for Barrow County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 16, 2012, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Barrow County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
049
WWUS82 KFFC 162010
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT MON JUL 16 2012
GAZ034-035-162045-
410 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN BARROW AND GWINNETT COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF THOMPSONS MILL...MOVING SOUTH AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BARROW AND GWINNETT COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE THOMPSONS MILL...CHATEAU ELAN...COUNTY
LINE...WINDER...CARL...AUBURN AND HOG MOUNTAIN. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3407 8377 3407 8374 3404 8370 3398 8371
3400 8398 3412 8395 3410 8386 3412 8382
TIME...MOT...LOC 2010Z 006DEG 9KT 3418 8382
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:40 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 16, 2:40 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 240 PM EDT MON JUL 16 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT RADAR LOOP SHOWS AFTERNOON CONVECTION POPPING UP ACROSS THE AREA AGAIN THIS AFTERNOON. A WEAK BOUNDARY MOVING SLOWLY SOUTH THROUGH OUR FORECAST AREA IS ACTING AS A FOCUSING MECHANISM FOR SHOWERS AND THUNDERSTORMS TO FORM ALONG. THIS BOUNDARY IS CURRENTLY SOMEWHERE BETWEEN ATL AND MCN...AND SHOULD STALL JUST SOUTH OF MCN TONIGHT. THE BOUNDARY MAY PROVIDE JUST ENOUGH LIFT AND INSTABILITY TO KEEP CONVECTION GOING PAST MIDNIGHT TONIGHT SO WILL KEEP POPS IN THROUGH 06Z. THE LOCAL WRF MODEL ALSO SHOWS CONVECTION CALMING DOWN CONSIDERABLY BETWEEN 04-06Z. THE BOUNDARY SHOULD CONTINUE TO BE A FOCUS FOR MORE CONVECTION ON TUESDAY... BUT THE CONVECTION MAY INITIALLY BE A BIT FURTHER SOUTH... MORE ALONG A CSG-MCN LINE. TEMPS WILL CONTINUE NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. 01 .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES TO THE EXTENDED ARE NECESSARY AS GFS AND ECMWF REMAIN IN FAIRLY GOOD AGREEMENT. BOTH MODELS SHOW A WEAK UPPER LOW/TROUGH SETTLING OVER THE STATE ON WEDNESDAY AND PERSISTING THROUGH AT LEAST SATURDAY. A WEAK FRONTAL BOUNDARY IS ALSO NOTED SAGGING INTO NORTH GA ON SATURDAY...AND LIKELY PROVIDING A FOCUS FOR CONVECTION ON SUNDAY AND MONDAY. THE OVERALL PATTERN CONTINUES TO SUPPORT AT LEAST A 30-40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE EXTENDED. 39 PREVIOUS LONG TERM DISCUSSION /WEDNESDAY THROUGH SUNDAY/... /ISSUED AT 312 AM EDT MON JUL 16 2012/ MODELS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM WITH THE ATLANTIC RIDGE BACKING OFF SLIGHTLY...NOSING JUST INTO THE SOUTH ATLANTIC BIGHT...AND ALLOWING UPPER LEVEL DISTURBANCES TO MOVE INTO THE NORTHERN GULF OF MEXICO AND NORTHERN FLORIDA BY WEDNESDAY. THIS UPPER LEVEL ENERGY DIMINISHES SOMEWHAT AS IT MOVES OVER GEORGIA INTO THURSDAY AND APPROACHES SAGGING FRONTAL BOUNDARY OUT OF THE TENNESSEE VALLEY. THE COMBINATION OF THESE FEATURES WILL KEEP PRECIP CHANCES IN THE GOOD CHANCE CATEGORY EACH AFTERNOON AND EVENING...AND AT LEAST SLIGHT CHANCE OVERNIGHT. POSITIONING OF THESE FEATURES WILL KEEP SLIGHTLY HIGHER POPS...CHANCE CATEGORY...ACROSS NORTH GEORGIA OVERNIGHT EACH NIGHT THROUGH FRIDAY...AND THEN OVER CENTRAL GEORGIA SATURDAY NIGHT AND BEYOND. BY EARLY NEXT WEEK...MODELS DIFFER ON DEVELOPMENT OF LOW PRESSURE SYSTEM IN THE OHIO VALLEY...WITH ECMWF DEEPENING CLOSED UPPER LEVEL LOW BY MONDAY...LIFTING IT TO THE NORTHWEST THROUGH TUESDAY AS FRONTAL BOUNDARY PUSHES THROUGH THE AREA. GFS INDICATING MORE OF THE FRONTAL BOUNDARY SOLUTION...BUT LITTLE ELSE OF THE ECMWF PROGNOSIS. AS OF NOW...HAVE GONE WITH CHANCE POPS THROUGH TUESDAY MORNING. CONVECTION THROUGH THE EXTENDED WILL BE LARGELY COUPLED WITH DIURNAL HEATING...WITH BEST CHANCES FOR THUNDER IN THE AFTERNOON AND LASTING INTO THE EARLY EVENING HOURS. MOIST ATMOSPHERE EXPECTED THROUGH WEEK...AS EVIDENCED BY FORECAST SOUNDINGS...AND HEAVY RAIN WILL BE A CONSISTENT THREAT THROUGH THE WEEK WITH CONVECTION. HIGHS IN THE 90S EXPECTED THROUGH THE LONG TERM...WITH LOWS GENERALLY IN THE LOW 70S. WILL POTENTIAL AFOREMENTIONED LOW PRESSURE SYSTEM ENTERING THE REGION TOWARDS THE END OF THE PERIOD... COULD SEE HIGH TEMPERATURES DROP BACK INTO THE UPPER 80S. 31 && .AVIATION... 18Z UPDATE... VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD EXCEPT IN AND AROUND TSRA DEVELOPMENT. SHOWERS AND THUNDERSTORMS ARE POPPING UP ACROSS THE AREA AND SHOULD CONTINUE THROUGH 02-04Z. EXPECTING MORE SHRA/TSRA TUESDAY AFTERNOON. CLOUDS ARE SCT TO BKN IN THE 4000-5000FT RANGE AND SHOULD STAY THAT WAY. MAY SEE SOME BRIEF PERIODS OF 2500-3000FT CEILINGS NEAR THUNDERSTORMS TODAY AND TUESDAY AFTERNOON. WINDS EXPECTED TO STAY OUT OF THE W TO NW IN THE 5-10KT RANGE. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON TIMING OF CONVECTION AT TAF SITES. CONFIDENCE HIGH ON ALL OTHER ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 96 71 94 / 30 40 20 40 ATLANTA 72 93 72 92 / 30 40 20 40 BLAIRSVILLE 67 86 67 87 / 20 40 20 40 CARTERSVILLE 68 95 68 92 / 20 40 20 40 COLUMBUS 75 95 74 92 / 30 50 30 40 GAINESVILLE 72 93 72 91 / 20 40 20 40 MACON 73 95 72 93 / 30 50 30 40 ROME 69 95 69 93 / 20 40 20 40 PEACHTREE CITY 68 93 70 92 / 30 40 20 40 VIDALIA 72 95 74 95 / 30 50 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....39 AVIATION...01
Hazardous weather outlook, Jul 16, 4:54 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 454 AM EDT MON JUL 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 454 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... WARM...MOIST...AND UNSTABLE CONDITIONS CONTINUE TO PERSIST ACROSS THE REGION...PROMOTING AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT IS BETWEEN NOON AND 10 PM. .DISCUSSION... A WARM AND MOIST AIR MASS PERSISTS ACROSS THE REGION...AND WITH THE COMBINATION OF IT AND THE DAYTIME HEATING...THE ENVIRONMENT WILL BECOME INCREASINGLY UNSTABLE THROUGH THE AFTERNOON. CAPE VALUES WILL PEAK IN THE 1500 TO 2500 J/KG RANGE...AND WILL SUPPORT SOME STRONG STORMS. ISOLATED SEVERE STORMS ARE POSSIBLE. PRECIPITABLE WATER NEAR 1.8 INCHES AND K-INDEX VALUES IN THE MID 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT IN THIS ENVIRONMENT. LOCALIZED PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS ARE POSSIBLE WHERE HEAVY DOWNPOURS RESULT FROM SLOW MOVING STORMS. DAMAGING WIND IS ALSO A THREAT IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS AS THIS UNSTABLE ENVIRONMENT PERSISTS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 16, 3:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT MON JUL 16 2012
GAZ016-023-025-162015-
340 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WHITE...HALL AND JACKSON COUNTIES UNTIL 415 PM EDT...
AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CLERMONT TO MURRAYVILLE...MOVING WEST AT 5
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WHITE...HALL AND JACKSON COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE LULA...GILLSVILLE...GAINESVILLE...
MOSSY CREEK...CLERMONT AND MURRAYVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3455 8362 3450 8365 3443 8361 3439 8366
3436 8367 3427 8360 3423 8396 3430 8393
3435 8398 3442 8398 3446 8392 3447 8393
3446 8389 3450 8384 3455 8385
TIME...MOT...LOC 1940Z 076DEG 4KT 3446 8376 3439 8386Special weather statement, Jul 16, 3:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT MON JUL 16 2012
GAZ072-073-162030-
354 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN JONES AND BALDWIN
COUNTIES UNTIL 430 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HADDOCK...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES AND BALDWIN COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BROWNS CROSSING...BLOUNTSVILLE...
HADDOCK...GRAY...MOUNTAIN SPRINGS...POSTELL...GREENBERRY CROSSROADS
AND JAMES. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3294 8331 3293 8336 3289 8341 3287 8346
3290 8359 3317 8349 3313 8328
TIME...MOT...LOC 1955Z 012DEG 10KT 3306 8341Special weather statement, Jul 16, 3:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT MON JUL 16 2012 GAZ047>049-162030- 356 PM EDT MON JUL 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN WALTON...NEWTON AND MORGAN COUNTIES UNTIL 430 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SOCIAL CIRCLE...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALTON...NEWTON AND MORGAN COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE REESE...RUTLEDGE...HARD LABOR CREEK STATE PARK...HERNDONVILLE...SOCIAL CIRCLE...BRICK STORE...STARRSVILLE...OXFORD...COVINGTON AND JERSEY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3370 8357 3352 8359 3352 8390 3375 8388 TIME...MOT...LOC 1956Z 095DEG 7KT 3362 8369
Special weather statement, Jul 16, 4:00 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT MON JUL 16 2012
GAZ015-162015-
400 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN COUNTY UNTIL 415 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARLAND...MOVING SOUTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GARLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3459 8386 3456 8387 3454 8384 3452 8383
3450 8384 3446 8389 3447 8393 3446 8392
3442 8398 3443 8401 3461 8397
TIME...MOT...LOC 2000Z 009DEG 5KT 3451 8388Special weather statement, Jul 16, 4:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT MON JUL 16 2012
GAZ023-025-162045-
408 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN HALL AND JACKSON COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF CLERMONT TO GAINESVILLE...
MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS HALL AND JACKSON COUNTIES THROUGH 445 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MURRAYVILLE...
GAINESVILLE...HOSCHTON...BRASELTON...TALMO...CANDLER...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...LAKE LANIER
ISLANDS...OAKWOOD...LULA...GILLSVILLE...FLOWERY BRANCH AND CLERMONT.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3451 8366 3444 8361 3436 8367 3428 8360
3404 8359 3405 8371 3407 8377 3412 8382
3410 8388 3417 8406 3419 8405 3419 8399
3422 8396 3428 8393 3442 8398 3447 8393
3446 8389 3452 8378
TIME...MOT...LOC 2008Z 331DEG 5KT 3449 8386 3432 8383Special weather statement, Jul 16, 4:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT MON JUL 16 2012
GAZ034-035-162045-
410 PM EDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN BARROW AND GWINNETT COUNTIES UNTIL 445 PM EDT...
AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF THOMPSONS MILL...MOVING SOUTH AT
10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BARROW AND GWINNETT COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE THOMPSONS MILL...CHATEAU ELAN...COUNTY
LINE...WINDER...CARL...AUBURN AND HOG MOUNTAIN. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3407 8377 3407 8374 3404 8370 3398 8371
3400 8398 3412 8395 3410 8386 3412 8382
TIME...MOT...LOC 2010Z 006DEG 9KT 3418 8382The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:48 PM EDT | Special Weather Statement | FFC | Polk | 27 min |
| Jul 16, 12:58 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 16, 1:43 PM EDT | Special Weather Statement | FFC | Carroll | 32 min |
| Jul 16, 1:51 PM EDT | Special Weather Statement | FFC | Fayette | 24 min |
| Jul 16, 2:03 PM EDT | Special Weather Statement | FFC | Chattooga | 27 min |
| Jul 16, 2:22 PM EDT | Special Weather Statement | FFC | Hall | 23 min |
| Jul 16, 2:26 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Jul 16, 2:30 PM EDT | Special Weather Statement | FFC | Clayton, Fayette | 15 min |
| Jul 16, 2:41 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jul 16, 2:43 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin | 32 min |
| Jul 16, 2:44 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jul 16, 2:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 16, 2:55 PM EDT | Special Weather Statement | FFC | Banks, White | 20 min |
| Jul 16, 3:05 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jul 16, 3:08 PM EDT | Special Weather Statement | FFC | Banks, Hall, White | 37 min |
| Jul 16, 3:16 PM EDT | Special Weather Statement | FFC | Bibb | 29 min |
| Jul 16, 3:22 PM EDT | Special Weather Statement | FFC | Jefferson | 23 min |
| Jul 16, 3:28 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Jul 16, 3:40 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Jul 16, 3:54 PM EDT | Special Weather Statement | FFC | Jones | 36 min |
| Jul 16, 3:56 PM EDT | Special Weather Statement | FFC | Newton | 34 min |
| Jul 16, 4:00 PM EDT | Special Weather Statement | FFC | Lumpkin | 15 min |
| Jul 16, 4:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 16, 4:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Jul 16, 4:20 PM EDT | Special Weather Statement | FFC | Washington | 25 min |
| Jul 16, 4:25 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Jul 16, 4:27 PM EDT | Special Weather Statement | FFC | Dade | 33 min |
| Jul 16, 4:29 PM EDT | Special Weather Statement | FFC | Forsyth | 31 min |
| Jul 16, 4:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 22 min |
| Jul 16, 4:42 PM EDT | Special Weather Statement | FFC | Jones | 33 min |
| Jul 16, 4:47 PM EDT | Special Weather Statement | FFC | Clayton, Fulton | 28 min |
| Jul 16, 4:53 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 37 min |
| Jul 16, 4:55 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Jul 16, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 33 min |
| Jul 16, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 48 min |
| Jul 16, 5:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Jul 16, 5:19 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Jul 16, 5:23 PM EDT | Special Weather Statement | FFC | Gordon | 37 min |
| Jul 16, 5:29 PM EDT | Special Weather Statement | FFC | Putnam | 31 min |
| Jul 16, 5:32 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Jul 16, 5:35 PM EDT | Special Weather Statement | FFC | Walker | 25 min |
| Jul 16, 5:39 PM EDT | Special Weather Statement | FFC | Greene | 36 min |
| Jul 16, 5:51 PM EDT | Special Weather Statement | FFC | Butts | 24 min |
| Jul 16, 5:53 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Putnam | 37 min |
| Jul 16, 6:05 PM EDT | Special Weather Statement | FFC | Fulton | 25 min |
| Jul 16, 6:07 PM EDT | Special Weather Statement | FFC | Talbot | 23 min |
| Jul 16, 6:16 PM EDT | Special Weather Statement | FFC | Monroe | 29 min |
| Jul 16, 6:25 PM EDT | Special Weather Statement | FFC | Upson | 35 min |
| Jul 16, 6:33 PM EDT | Special Weather Statement | FFC | Talbot | 27 min |
| Jul 16, 6:34 PM EDT | Special Weather Statement | FFC | Jasper | 26 min |
| Jul 16, 6:44 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Jul 16, 6:47 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
| Jul 16, 7:02 PM EDT | Special Weather Statement | FFC | Marion, Schley | 28 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.